Ventricular Repolarization Disorders Following Overdosage with Tricyclitic Antidepressants Mimicking Myocard Infarcus
Abstract
Tricyclic antidepressant overdose is the one of the most common in self-poisoning. Amitriptyline is the most common single agent. The high rate of mortality in tricyclic antidepressant overdosing is due to central nervous system and cardiovascular system toxicity. Evidence of cardiovascular toxicity is present in the majority of tricyclic antidepressant overdoses. Cardiotoxicity is hypotension, QRS widening and ventricular arrhythmias. Myocardial infarction however is rare. Objective: This paper reports a case of overdose of tricyclic antidepressants, resulting in an acute coronary syndrome. Case Report: This is a 59-year-old patient, with a chronic active smoking as cardiovascular risk factor at 53 BP, age and male sex, followed for psychosis under antidepressant treatment for 5 years with poor compliance (amitriptyline 25mg 1cpx2/d), admitted in our training for the management of infarct chest pain dating back to 16 hours, following an overdose in tricyclic antidepressants. This patient ingested probably 450 mg of amitriptyline hydrochloride following a marital dispute. On admission, the patient was conscient, hemodynamically and respiratory stable, with no evidence of right or left heart failure. The ECG was in regular sinus rhythm, with negative T waves in the septo-apical leads, extended to the right. Troponin was positive at 110ng/l. The TTE was free of significant abnormalities, He was commenced on a sodium bicarbonate infusion that was continued overnight and discontinued the following morning. A coronary angiogram performed in the emergency setting showed angiographically healthy coronary arteries. Discussion and Conclusion: Tricyclic antidepressant overdose is known to cause cardiopulmonary and central nervous system complications. As with other cardiovascular complications, amitriptyline toxicity may cause acute myocardial infarction. The physicians should be aware of acute myocardial infarction in patients with tricyclic antidepressant overdose. This complication may occur during the late period of observation in patients without tendency to acute cardiac ischaemia.
Part of CIRS Nexus · Curated by Lauren Lowenstein, The Biotoxin Lady
Related Papers
- Herbal Therapeutics for CIRS Biomarkers in Autism Spectrum Disorders: A Mechanistic and Molecular Approach for Neuroimmune Pathology in PediatricsMedical Research Archives · 2026 · 3 shared tags
- A Transcriptomic Fingerprint for Parkinson's Disease Found in Patients with Chronic Inflammatory Response Syndrome: Implications for Diagnosis, Treatment and PreventionMedical Research Archives · 2024 · 3 shared tags
- Role of Histone Post-Translational Modifications in Inflammatory DiseasesFrontiers in Immunology · 2022 · 3 shared tags
- Phytoplankton Toxins and Their Potential Therapeutic Applications: A Journey toward the Quest for Potent PharmaceuticalsMarine Drugs · 2022 · 3 shared tags
- Astrocyte-specific hypoxia-inducible factor 1 (HIF-1) does not disrupt the endothelial barrier during hypoxia in vitroFluids and Barriers of the CNS · 2021 · 3 shared tags
- Immunologic aspects of migraine: A review of literatureFrontiers in Neurology · 2022 · 3 shared tags